Marine Thunderstorm Wind, Port Austin to Harbor Beach Mi
- When
- May 23, 2:00 PM EST
- Where
- Port Austin to Harbor Beach Mi forecast zone, Port Hope
- Measured
- 43 kt (49 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 43.930, -82.720
A thunderstorm moving through Port Hope produced a 50 mph thunderstorm wind gust.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DTX wrote it up.
A thunderstorm moving through Port Hope produced a 50 mph thunderstorm wind gust.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at May 23, 1:00 PM EST, 1 hour earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 200 PM EDT MON MAY 23 2011 .AVIATION... AN UPPER LEVEL LOW ADVANCING EASTWARD INTO THE GREAT LAKES REGION IS CAUSING THUNDERSTORMS TO DEVELOP ACROSS LOWER MICHIGAN. SHOWERS AND THUNDERSTORMS HAVE FILLED IN ALONG A LINE EXTENDING FROM THE SAGINAW BAY TO NORTHEAST INDIANA AND WILL MOVE NORTHEAST THROUGH THE AREA DURING THE AFTERNOON HOURS. THIS LINE HAS ALREADY CLEARED MBS AND IS EXPECTED TO CLEAR THE DETROIT TERMINALS BY AROUND 21Z. WE HAVE BEEN KEEPING AN EYE ON INSTABILITY IN ADVANCE OF THIS LINE WITH A CHANCE FOR SOME STORMS TO BE SEVERE DUE TO THE STRONG WINDS ALOFT. IF ANY STRONGER STORMS DEVELOP UPSTREAM FROM THE TERMINALS THEN TAFS WILL BE UPDATED TO INCREASE WESTERLY WIND GUSTS...POSSIBLY IN EXCESS OF 40 KNOTS. THERE IS A SMALL CHANCE THAT THE SOUTHERN EXTENSION OF THE LINE WILL STALL OUT IN THE VICINITY OF THE I-94 CORRIDOR AND PROLONG THUNDERSTORM CHANCES AT DTW/DET. SOUTHWESTERLY WINDS WILL BE BREEZY OUTSIDE OF THUNDERSTORMS WITH FREQUENT GUSTS OF 25-30 KNOTS. WINDS GUSTS WILL DIE OFF AS WE LOSE DIURNAL MIXING AROUND 00Z. THE ASSOCIATED COLD FRONT WILL PUSH SOUTH THROUGH THE AREA BETWEEN 5-10Z TONIGHT WITH WINDS VEERING TO THE NORTHWEST. THIS WILL BRING AN INCREASE IN LOW CLOUDS WITH CEILINGS DROPPING TO AROUND 1500-2000 FEET. && .PREV DISCUSSION...ISSUED 1231 PM EDT MON MAY 23 2011 UPDATE... THE THREAT FOR SEVERE THUNDERSTORMS THIS AFTERNOON REMAINS GENERALLY ON TRACK AS THE UPPER LEVEL LOW OVER NORTHERN WISCONSIN ADVANCES EASTWARD THROUGH THE GREAT LAKES REGION. THE STORM PREDICTION CENTER HAS PLACED OUR SOUTHERN FOUR COUNTIES INTO A MODERATE RISK FOR SEVERE STORMS GIVEN THE STRONG WIND MAX MOVING INTO THE AREA FROM THE WEST LATER TODAY. A LEADING SHORTWAVE IS CONTRIBUTING TO THE SCATTERED SHOWERS AND THUNDERSTORMS THAT ARE ALREADY IN PLACE ON THE DTX RADAR AHEAD OF THE APPROACHING DRY- SLOT. SEVERE WEATHER IS NOT EXPECTED WITH THE INITIAL ROUND OF SCATTERED THUNDERSTORMS WHICH ARE STRUGGLING TO GROW ABOVE 16000 FEET APPROACHING THE METRO AREA. THIS MAY BE IN PART DUE TO WARM AIR IN THE MID-LEVELS ADVECTING NORTHWARD FROM INDIANA IN THE WAKE OF THE MORNING MCS. CONVECTION IS ALSO INCREASING WEST OF THE SAGINAW VALLEY WITH SOME ROTATION EVIDENT IN THE MID-LEVELS AND HAS THE POTENTIAL TO BECOME MORE ROBUST OVER THE NEXT COUPLE HOURS AS IT EXPANDS SOUTHWARD DOWN THE LINE. MORNING CLOUDS ARE HELPING TO KEEP DEWPOINTS UP CLOSER TO THE MID 60S RATHER THAN LOW 60S BUT HAVE ALSO DELAYED TEMPERATURES FROM WARMING ABOVE THE LOW 70S. A PERIOD OF CLEARING BEHIND THE INITIAL ROUND IS EXPECTED TO GIVE A QUICK BOOST TO TEMPERATURES ACROSS THE SOUTH HALF OF THE FORECAST AREA WITH INSTABILITY REBOUNDING. STEEP LOW LEVEL LAPSE RATES MAY STILL DEVELOP WITH ML CAPES TOPPING OUT NEAR 1500 J/KG IN THE SOUTH. THE APPROACHING SPEED MAX IS STARTING TO BECOME APPARENT ON SATELLITE IMAGERY AS CLOUDS INCREASE ACROSS NORTHERN ILLINOIS WITH 50 KNOTS AT 700 MB. SOME UNCERTAINTY REMAINS IN THE COVERAGE OF SEVERE THUNDERSTORMS LATER THIS AFTERNOON...DEPENDING ON THE EVOLUTION OF WHAT IS STARTING TO DEVELOP RIGHT NOW AND OUR ABILITY TO RECOVER BEFORE THE NEXT ROUND ARRIVES. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO FILL IN ACROSS THE NORTHERN COUNTIES THROUGH EARLY AFTERNOON...WITH AN INCREASING THREAT ACROSS THE SOUTH AS WARMER AIR ADVECTS NORTH AHEAD OF THE SPEED MAX. THUNDERSTORMS THAT DO DEVELOP HAVE THE POTENTIAL TO BOW OUT GIVEN THE STRONG WIND FIELD. THE GREATEST THREAT FOR SEVERE STORMS LIES BETWEEN 2 AND 6 PM WITH STRONG WINDS TO 70 KNOTS AND LARGE HAIL BEING THE PRIMARY CONCERNS. PREV DISCUSSION...ISSUED 359 AM EDT MON MAY 23 2011 SHORT TERM...TODAY AND TONIGHT AN UPPER LOW NOW LOCATED NEAR DULUTH MN WILL ROTATE ACROSS UPPER MICHIGAN TODAY...LEADING TO DECENT MID LEVEL HEIGHT FALLS ACROSS SOUTHERN MICHIGAN. THE MAIN SURFACE COLD FRONT WILL SLIDE SOUTH ACROSS THE STATE TONIGHT AS THE REMNANT UPPER LOW PASSES EAST OF THE REGION. THE 00Z MODEL SOLUTIONS SHOW NUMEROUS LOW LEVEL MOISTURE GRADIENTS AND A FEW PRE FRONTAL TROUGHS OVER SOUTHERN MI THAT WILL SERVE AS A FOCUS FOR CONVECTIVE DEVELOPMENT TODAY. SEVERAL HIGHER RESOLUTION MODELS INDICATE ROBUST CONVECTIVE DEVELOPMENT OVER THE FORECAST AREA BETWEEN 18Z AND 23Z THIS AFTERNOON. MID LEVEL WINDS ARE FORECAST TO INCREASE TO 50 KTS OVER SOUTHERN MI THIS AFTERNOON WHICH WILL STRENGTHEN THE DEEP LAYER SHEAR. MODEL HODOGRAPHS ALSO SHOW GOOD LOW LEVEL CYCLONIC CURVATURE...WITH 0-3KM HELICITY FORECAST TO INCREASE TO OVER 400 M2/S2. THE NEW DAY1 CONVECTIVE OUTLOOK PLACES A SLIGHT RISK ALL THE WAY UP TO SAGINAW. THE MAGNITUDE AND AREAL COVERAGE OF STRONG TO SEVERE CONVECTION WILL OF COURSE BE DEPENDENT UPON THE AMOUNT OF DESTABILIZATION THIS AFTERNOON. MODEL SOLUTIONS SHOW SOMEWHAT MODEST AFTERNOON INSTABILITY /SBCAPE AROUND 1200 J/KG MAINLY SOUTH OF I 69/. CONVECTION LAST EVENING AND OVERNIGHT HAS LAID OUT SOME RAIN COOLED OUTFLOW. RECENT SATELLITE TRENDS SUGGEST SOME PERIODS OF SUN TODAY. STRONG SOUTHWESTERLY FLOW SHOULD ALSO AID IN BOUNDARY LAYER DESTABILIZATION. IF TEMPS ARE ABLE TO RISE INTO THE LOWER 80S...WITH SFC DEWPOINTS HOLDING IN THE LOW 60S...SURFACE BASED INSTABILITY MAY BE MUCH HIGHER. THIS WOULD LEAD TO THE POTENTIAL FOR STRONG TO SEVERE CONVECTION TO BE MORE WIDESPREAD...POSSIBLY JUSTIFYING MORE OF A MODERATE RISK AT LEAST ACROSS THE SOUTHERN HALF OF THE FORECAST AREA. THE DEGREE OF SHEAR AND POTENTIAL INSTABILITY WILL SUPPORT BOTH LINEAR AND SUPER CELLULAR MODES OF CONVECTION TODAY. THE STRENGTH OF THE MID LEVEL WINDS ALONG WITH SOME FORECAST MID LEVEL DRY AIR ADVECTION LATER IN THE DAY WILL POSE A RISK OF SEVERE WINDS. WITH FREEZING LEVELS JUST UNDER 12000 FT...LARGE HAIL WILL ALSO BE OF CONCERN. THE AXIS OF DEEP MOISTURE AND HIGHER INSTABILITY WILL SLIDE SOUTH OF THE STATE BY LATE EVENING...ENDING THE RISK OF ADDITIONAL CONVECTION OVERNIGHT. THE COLD FRONT WILL INCH ITS WAY ACROSS THE FORECAST AREA OVERNIGHT...ADVECTING A SHALLOW YET VERY COOL AIRMASS INTO SE MI. LONG TERM...TUESDAY THROUGH SUNDAY BY TUESDAY MORNING...TROUGH AXIS WILL HAVE PASSED OVERHEAD WITH H5 HEIGHTS ON THE RISE AND THE SFC FRONT LOCATED ALONG OR SOUTH OF OUR SOUTHERN TIER OF COUNTIES. NORTHERLY WINDS WILL OVERSPREAD THE AREA AS THE FRONT SAGS TO THE SOUTH AND H85 TEMPS WILL FALL INTO THE SINGLE DIGITS ALOFT. HIGHS NORTH OF THE FRONT WILL ONLY REACH THE UPPER 40S/LOW 50S ALONG THE IMMEDIATE SHORELINE DOWNSTREAM OF LAKE HURON WHILE REAMINING DOWNSTREAM AREAS...INCLUDING THE NORTHERN SUBURBS OF METRO DETROIT...WILL BE IN THE MID TO UPPER 50S. IT IS WORTH MENTIONING THAT IN THE AREA UNDER THE INFLUENCE OF THE COOL NORTHERLY FLOW...HIGHS WILL BE QUITE SENSITIVE THE DEGREE OF LOW CLOUD COVER. MORE CLOUDS AND MANY AREAS WILL BARELY REACH INTO THE LOW 50S...LESS AND LATE MAY SOLAR INSOLATION WILL HELP TEMPERATURES REBOUND CLOSER TO 60. PROGGED NAM SOUNDINGS INDICATE A LOW STRATUS DECK HANGING ON UNTIL AT LEAST EARLY AFTERNOON AT THE TOP OF A SHALLOW POST FRONTAL SFC-900MB MIXED LAYER. THIS DOES LITTLE TO ADD CONFIDENCE TO A WARMER FORECAST...SO BLENDED THE COLDER NAMBC GUIDANCE WITH THE GOING FORECAST TO DROP TEMPS INTO THE 50S ACROSS MUCH OF THE AREA. HIGHS ALONG AND SOUTH OF I-94 WILL BE SENSITIVE TO THE POSITION OF THE SFC FRONT...BUT THAT AREA STANDS THE BEST CHANCE TO HAVE HIGHS IN THE 65-70 DEGREE RANGE... ALONG WITH OUR FAR NORTHWESTERN COUNTIES THAT ARE NOT DOWNSTREAM OF THE LAKE DURING N FLOW. GUIDANCE CONTNIUES TO INDICATE THAT A REMNANT THUNDERSTORM COMPLEX WILL TRACK EASTWARD ALONG AND SOUTH OF THE SFC BOUNDARY DURING THE DAY ON TUESDAY WITH MODELED GFS/NAM QPF OUTPUT SUGGESTING THAT THE BULK OF THIS ACTIVITY WILL REMAIN TO OUR SOUTH. MAINTAINED THE CURRENT LOW CHC POPS SOUTH OF I-96/M-59. ZONAL FLOW ALOFT WILL ENSURE THAT HIGH CLOUDS FROM THE ONGOING CONVECTIVE COMPLEX DO NOT OVERSPREAD THE FORECAST AREA DURING THE DAY ON TUESDAY...ENSURING MAXIMUM INSOLATION IF/WHEN STRATUS BURNS OFF. SHORTWAVE ENERGY DIVING OUT OF THE PACIFIC NORTHWEST WILL DEEPEN AN UPPER TROUGH IN THE LEE OF THE ROCKIES TUESDAY INTO WEDNESDAY WITH THE RESULTANT SFC LOW RESIDING OVER THE EASTERN PLAINS BY WEDNESDAY AFTERNOON. THE ASSOCIATED WARM FRONT WILL LIFT TOWARD OUR SOUTHERN TIER OF COUNTIES DURING THE DAY ON WEDNESDAY WITH A 305K ISENTROPIC ASCENT LIKELY SUFFICIENT TO GENERATE SHOWERS OVER THE AREA. MOST OF THE SFC BASED INSTABILITY WILL REMAIN TO THE SOUTH WITH ANY CONVECTION ON WEDNESDAY LIKELY TO BE ELEVATED...THOUGH THAT WILL ULTIMATELY DEPEND ON THE NORTHWARD PROGRESS OF THE SFC WARM FRONT...PARTICULARLY NEAR AND SOUTH OF I-96 WHERE SFC BASED CONVECTION CANT YET BE RULED OUT. PRECIP CHANCES WILL CONTINUE THROUGH AT LEAST THE FIRST HALF OF THURSDAY WITH H85 DEFORMATION FLOW OVERHEAD AS SFC LOW PRESSURE TRACKS TO OUR SE. BY THE END OF THE WEEK...THE GFS/GEFS/ECMWF AGREE THAT SUBTROPICAL RIDGING WILL ASSERT ITSELF DOWNSTREAM OF THE ROCKIES AND SHUNT THE ACTIVE STORM TRACK NORTHWARD BUT THE DEGREE TO WHICH THEY DO SO HAS RESULTED IN CONSIDERABLE UNCERTAINTY IN THE EXTENDED... PARTICULARLY FOR THE LATTER HALF OF THE HOLIDAY WEEKEND. GIVEN THAT THE FORCING IS PROBABLY EMANATING FROM TROPICAL REGIONS...IT ISN'T EASY TO GAUGE WHICH AMONG THE GUIDANCE MIGHT BE HANDLING THE PATTERN EVOLUTION MORE APPROPRIATELY. MARINE... A COLD FRONT WILL DROP FROM NORTH TO SOUTH ACROSS THE GREAT LAKES TONIGHT. IN THE MEANTIME...SOUTHERLY WINDS WILL PERSIST INTO THE EVENING. VERY STABLE CONDITIONS OVER THE LAKES SHOULD KEEP WINDS AND WAVES BELOW SMALL CRAFT CONDITIONS. NORTHERLY WINDS WILL BE IN PLACE BY TUESDAY MORNING IN THE WAKE OF THE COLD FRONT. WIND SPEEDS WILL DECREASE THROUGH THE DAY AS HIGH PRESSURE EXPANDS ACROSS THE NORTHERN GREAT LAKES. ANOTHER LOW PRESSURE SYSTEM WILL MOVE INTO THE REGION WED NIGHT INTO THURSDAY...BRINGING STRENGTHENING NORTHEASTERLY WINDS TO THE REGION. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && AVIATION.....KEC UPDATE.......KEC SHORT TERM...SC LONG TERM....JVC MARINE.......SC YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 233 PM EDT MON MAY 23 2011 MIZ047-048-053-060-241845- MIDLAND-BAY-SAGINAW-SHIAWASSEE- 233 PM EDT MON MAY 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS ON WEDNESDAY...MAINLY SOUTH OF INTERSTATE 69. THIS WILL BE THE RESULT OF A LOW PRESSURE SYSTEM APPROACHING THE REGION FROM THE SOUTHWEST. .SPOTTER INFORMATION STATEMENT... LHZ361>363-421-422-241845- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- 233 PM EDT MON MAY 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS ON WEDNESDAY...MAINLY SOUTH OF INTERSTATE 69. THIS WILL BE THE RESULT OF A LOW PRESSURE SYSTEM APPROACHING THE REGION FROM THE SOUTHWEST. .SPOTTER INFORMATION STATEMENT... LCZ422-423-460-LEZ444-LHZ441>443-462>464-MIZ049-054-055-061>063- 068>070-075-076-082-083-241845- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- HURON-TUSCOLA-SANILAC-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND- MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 233 PM EDT MON MAY 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON...LC AND SOUTHEAST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. THERE IS A CHANCE OF SEVERE WEATHER WITH SOME OF THESE STORMS. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS TO 70 MPH AND HAIL TO 1.5 INCHES IN DIAMETER AS THEY MOVE EAST AT 40 MPH. THE POTENTIAL FOR SEVERE WEATHER WILL BE BETWEEN 3 PM AND 10 PM. A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED UNTIL 10 PM. HEAVY RAINFALL AND LOCALIZED FLASH FLOODING IS ALSO POSSIBLE. THESE STORMS WILL DEVELOP WITHIN A MOIST AND UNSTABLE ENVIRONMENT IN ADVANCE OF AN APPROACHING COLD FRONT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS ON WEDNESDAY...MAINLY SOUTH OF INTERSTATE 69. THIS WILL BE THE RESULT OF A LOW PRESSURE SYSTEM APPROACHING THE REGION FROM THE SOUTHWEST. .SPOTTER INFORMATION STATEMENT... AGD YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1255 PM EDT MON MAY 23 2011 MIZ053-231800- SAGINAW- 1255 PM EDT MON MAY 23 2011 ...SPECIAL WEATHER STATEMENT... AT 1254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 14 MILES WEST OF ST. CHARLES...MOVING EAST AT 30 MPH. PEA SIZE HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... MARION SPRINGS BY 100 PM EDT... MERRILL BY 105 PM EDT... ST. CHARLES BY 120 PM EDT... SAGINAW BY 140 PM EDT... BRIDGEPORT BY 145 PM EDT... FRANKENMUTH BY 155 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. MR
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
135 PM EDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0134 PM TSTM WND GST 5 W SAGINAW 43.42N 84.05W
05/23/2011 E40 MPH SAGINAW MI TRAINED SPOTTER
&&
DKOOKSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 155 PM EDT MON MAY 23 2011 MIZ048-053-054-061-231900- BAY-GENESEE-SAGINAW-TUSCOLA- 155 PM EDT MON MAY 23 2011 ...SIGNIFICANT WEATHER ADVISORY... AT 151 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF REESE TO 10 MILES WEST OF FLUSHING...MOVING EAST AT 20 MPH. PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... MONTROSE BY 200 PM EDT... REESE BY 205 PM EDT... FRANKENMUTH AND BIRCH RUN BY 210 PM EDT... AKRON AND FLUSHING BY 220 PM EDT... CLIO BY 225 PM EDT... VASSAR BY 230 PM EDT... MOUNT MORRIS BY 240 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. MR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 214 PM EDT MON MAY 23 2011 MIZ049-231915- HURON- 214 PM EDT MON MAY 23 2011 ...SIGNIFICANT WEATHER ADVISORY... AT 212 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES WEST OF BAD AXE TO 28 MILES SOUTHWEST OF BAD AXE...MOVING NORTHEAST AT 55 MPH. PEA SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... OWENDALE BY 220 PM EDT... KINDE BY 225 PM EDT... UBLY AND BAD AXE BY 240 PM EDT... PORT HOPE BY 255 PM EDT... HARBOR BEACH BY 300 PM EDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. MR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 238 PM EDT MON MAY 23 2011 MIZ055-062-232000- LAPEER-SANILAC- 238 PM EDT MON MAY 23 2011 ...SIGNIFICANT WEATHER ADVISORY... AT 236 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 22 MILES NORTHWEST OF DECKERVILLE TO 13 MILES NORTHWEST OF NORTH BRANCH TO 15 MILES SOUTHWEST OF NORTH BRANCH...MOVING EAST AT 35 MPH. PEA SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... NORTH BRANCH AND CLIFFORD BY 255 PM EDT... MARLETTE AND ARGYLE BY 300 PM EDT... MINDEN BY 310 PM EDT... BROWN CITY BY 315 PM EDT... SANDUSKY AND DECKERVILLE BY 320 PM EDT... FORESTVILLE BY 325 PM EDT... PECK BY 330 PM EDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. MR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 248 PM EDT MON MAY 23 2011 MIZ082-231945- LENAWEE- 248 PM EDT MON MAY 23 2011 ...SIGNIFICANT WEATHER ADVISORY... AT 244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES SOUTHWEST OF HUDSON...MOVING NORTHEAST AT 35 MPH. PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... HUDSON BY 305 PM EDT... CLAYTON BY 310 PM EDT... ADRIAN BY 330 PM EDT... TECUMSEH BY 340 PM EDT... BRITTON BY 345 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. MR
The Detroit radar (KDTX), 150 km away, was scanning. The volume nearest the first event began at 18:58 UTC.
1 marine thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Lake Huron in 2011Every state in 2011This day in weather history
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 311632.